Wisconsin, 2008Flood in Wisconsin, March 3 to 9, 2008
March 3 to 9, 2008 · NWS MKX · 1 event in 1 county or zone
The combination of snow melt and rains during the period of February 29th through March 2nd forced water levels on the Fox River in western Kenosha County to exceed flood stage in early March, 2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of snow melt and rains during the period of February 29th through March 2nd forced water levels on the Fox River in western Kenosha County to exceed flood stage in early March, 2008.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 3, 3:42 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 3:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CST MON MAR 3 2008
.DISCUSSION...FCST FOCUS CLEARLY ON THIS MORNING WITH PCPN
TRANSITIONS ASSOC W/FROPA. RELATIVELY INACTIVE FOR MUCH OF WEEK
BEYOND TODAY.
SFC/H8 TROUGH MOVG THRU CWA AND CAA BEGINNING TO OVERSPREAD CWA FROM
WEST TO EAST. SFC LOW MOVG ALONG BOUNDARY WITH NICE LITTLE RISE/FALL
COUPLET. IMPRESSIVE SLUG OF PCPN STREAMING NEWD ACRS CWA. NICE
UPPER DVRG NOTED. WHILE CHANGEOVER HAS BEEN SLUGGISH TO THIS
POINT...LOW LEVEL CAA CONTINUES TO OOZE INTO THE WRN CWA WITH SOME
UP/SN BEING REPORTED AS OF 10Z. AS OF 12Z EXPECT ALL SN FOR MUCH
OF WRN CWA WITH THE CHANGEOVER SHIFTING INTO THE ERN CWA. LOOKING
AT ABOUT A THIRD OF AN INCH OF QPF WITH THIS SURGE...LESS THAN THE
NAM. 1-3 INCHES SNOW ACCUMS NOT UNREASONABLE GIVEN THE DURATION OF
PCPN AFTER CHANGEOVER. AFTER YESTERDAYS WARMTH ROAD SURFACES IN
THE U30S/L40S...HOWEVER WITH THE MIXY NATURE OF PCPN AND POTENTIAL
FOR FOR SOME HEAVIER BURSTS WITH LOWER VSBYS...GOING HEADLINES
LOOK FINE TO HANDLE THIS.
SFC HI BUILDS ACRS FOR TNGT INTO TUE. GFS AND NAM STILL HINTING AT
NOTHING MORE THAN A GRAZING OF THIS NEXT SYS...WITH LGT QPF JUST
TICKLING THE FAR SE CORNER OF THE CWA. WILL KEEP THE SLGT CHCS GOING
IN THE FAR SE TO ACCOUNT FOR THIS. OVERALL LOOKS TRANQUIL TUE NGT.
NEXT LITTLE WAVE STILL ON TRACK FOR WED INTO WED NGT WITH QPF
SUGGESTING AN INCH OR LESS FROM THIS FEATURE.
UPPER TROUGH THEN LOOKS TO CARVE ITSELF OUT ACROSS THE UPPER MIDWEST
FOR THU INTO FRI SO MORE PUTZY TYPE POPS EXPECTED THIS TIME FRAME.
GFS SHOWING PRETTY IMPRESSIVE DOWNTURN IN TEMPS LATER THU INTO EARLY
SATURDAY BEFORE STRONG MODIFICATION TAKES HOLD.
&&
10
.AVIATION...A COLD FRONT WILL EXIT SOUTHERN WISCONSIN BY 12Z. HIGH
PRESSURE OVER THE NORTHERN PLAINS WILL SETTLE OVER REGION BY 06Z
TUESDAY. WIDESPREAD LIFR TO VLIFR CEILINGS BELOW 500 FEET AGL AND
IFR TO LIFR VISIBILITIES IN RAIN...ICE PELLETS...SNOW AND FOG WILL
SLOWLY IMPROVE FROM WEST TO EAST AFTER 15Z. BETWEEN 15Z AND 00Z
EXPECT IFR CEILINGS TO IMPROVE TO MVFR CEILINGS AROUND 1500 FEET AGL
WITH UNRESTRICTED VISIBILITIES. AFTER 00Z LOOK FOR VFR CEILINGS
AROUND 3500 TO BECOME CLEAR SKIES BY 03Z WITH UNRESTRICTED
VISIBILITIES. SURFACE WINDS BEHIND FRONT WILL BE FROM THE NORTHWEST
AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS BEFORE DECREASING TO AROUND
10 KNOTS AFTER 00Z.
&&
.MARINE...WILL EXTENT SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT
DUE TO TIGHT PRESSURE GRADIENT BEHIND DEPARTING LOW TO THE EAST AND
APPROACHING HIGH PRESSURE FROM THE WEST. WITH HIGH BUILDING OVER
REGION AFTER MIDNIGHT EXPECT WINDS AND WAVES TO FALL BELOW SMALL
CRAFT ADVISORY CRITERIA.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ047-
057-063-067-068.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ051-052-058-
059-064-069.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR WIZ060-065-066-
070>072.
WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ046-
056-062.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.
&&Hazardous weather outlook, Mar 3, 4:04 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 AM CST MON MAR 3 2008
WIZ046-047-051-052-056>060-062>072-041015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
404 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SNOW...MIXED AT TIMES WITH SLEET...WILL GRADUALLY COME TO AN END
FROM WEST TO EAST THIS MORNING. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE LIKELY. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR
SOUTH CENTRAL WISCONSIN UNTIL 9 AM AND FOR SOUTHEAST WISCONSIN
UNTIL 12 NOON.
A FLOOD WARNING IS IN EFFECT FOR THE FOX RIVER NEAR NEW MUNSTER.
LOCALIZED FLOODING MAY OCCUR TODAY DUE TO THE RECENT RAINFALL AND
SNOW MELT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-041015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
404 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR NORTHWEST
WINDS TO 25 KNOTS AND WAVES OF 3 TO 5 FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TUESDAY.
TZ
WWW.WEATHER.GOV/MKX
Flood, Kenosha
- When
- March 3, 6:00 AM CST to March 9, 6:20 AM CST
- Where
- Kenosha County, 0.5 mi W of Wheatland to New Munster
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.600, -88.210
The Fox River at New Munster rose above flood stage early on March 3rd and finally went below flood stage on March 9th. It crested at 12.01 feet at 1750 CST on March 4th, or 2.01 feet over flood stage. The typical bottom-land flooding occurred. A couple homes sustained water damage to their basement contents. Many other rivers and streams in south-central and southeast Wisconsin rose to near bankfull or almost flood stage during the period of March 3rd-9th. Additionally, many of the same rivers would rise above flood stage during the March 21st-23rd period and remain above flood stage into April, 2008.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88203.